Alert archive / Kentucky / River Flood Warnings in 2015
River Flood Warning 12, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Mar 9, 2015, 11:21 AM CDT for Daviess County, Henderson County, Kentucky. It took effect at Mar 10, 2015, 12:37 PM CDT. It was in force for 14 days.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2015, 11:21 AM CDT (16:21 UTC)
- In effect from
- Mar 10, 2015, 12:37 PM CDT
- Expired
- Mar 24, 2015, 1:17 AM CDT
- In force
- 14 days
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Daviess County, KY, Henderson County, KY
The radar
The Evansville,IN radar (KVWX), 65 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at Evansville (EVVI3). The gauge peaked at 45.21 ft at Mar 18, 2015, 11:00 AM CDT.
- Action stage
- 24 ft
- Minor stage
- 42 ft
- Moderate stage
- 48 ft
- Major stage
- 52 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03322000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Mar 9, 6:19 AM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Mar 9, 6:19 AM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 619 AM CDT MON MAR 9 2015 .UPDATE... ISSUED AT 615 AM CDT MON MAR 9 2015 UPDATED THE AVIATION DISCUSSION FOR THE 12Z TAF ISSUANCE. && .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 325 AM CDT MON MAR 9 2015 MEDIUM CONFIDENCE IN THE SHORT TERM DUE TO MODEL DIFFERENCES IN TRACK AND TIMING OF SYSTEM LIFTING NORTHEAST OUT OF THE SOUTHERN PLAINS TODAY. ENERGY EJECTING OUT OF A LONG WAVE TROUGH OVER THE SOUTHERN PLAINS TODAY WILL DEVELOP LOW PRESSURE AT THE SURFACE THAT WILL TRACK NORTHEAST TOWARD OUR REGION. THIS COMBINED WITH DEEP SOUTHERLY FLOW AND MOISTURE WILL PRODUCE AN OVERRUNNING PRECIPITATION SCENARIO THAT IS FORECAST TO LINGER INTO EARLY WEDNESDAY MORNING. IN THE MEANTIME THOUGH...WITH THE APPROACH OF THE LOW...RAIN WILL BEGIN TO OVERSPREAD THE REGION THIS AFTERNOON AND INCREASE IN COVERAGE TONIGHT INTO TUESDAY AS THE SURFACE LOW TRACKS JUST TO THE SOUTH AND EAST OF OUR REGION. AS THE LOW PULLS SLOWLY OFF TO THE EAST...PRECIPITATION CHANCES WILL BEGIN TO SLOWLY DIMINISH FROM THE NORTHWEST FROM TUESDAY AFTERNOON INTO THE OVERNIGHT HOURS. THERE IS A SMALL CHANCE FOR LIGHT RAIN TO LINGER OVER THE FAR SOUTHEAST PORTIONS OF OUR CWA EARLY WEDNESDAY MORNING. MODERATE RAINFALL IS POSSIBLE FROM LATE TONIGHT MAINLY INTO TUESDAY MORNING...ESPECIALLY OVER THE SOUTHEAST HALF OF OUR CWA. THIS WILL CLEARLY EXACERBATE THE ALREADY SOGGY/SATURATED SOIL SITUATION ACROSS OUR AREA BUT SINCE IT WILL FALL OVER SUCH A LONG TIME FRAME...DON'T FORESEE ANY MAJOR FLOODING IMPACTS AT THIS TIME ASIDE FROM MAKING FOR A SLOWER FALL ON AREA RIVER LEVELS. .LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY) ISSUED AT 325 AM CDT MON MAR 9 2015 ANOTHER ROUND OF POTENTIALLY HEAVY RAIN IS EXPECTED DURING THE LONG TERM. THE GENERAL CONSENSUS AMONG THE MODELS IS THAT THE SPLIT FLOW PATTERN WILL CONTINUE. A PLUME OF SUBTROPICAL MOISTURE ASSOCIATED WITH THE SOUTHERN BRANCH OF THE JET WILL ADVECT NORTHEAST ACROSS OUR REGION THURSDAY AND FRIDAY. A LOW PRESSURE SYSTEM WILL MOVE NORTH FROM THE LOWER MISSISSIPPI VALLEY...REACHING THE LOWER OHIO VALLEY FRIDAY OR FRIDAY NIGHT. AS FAR AS THE DAILY DETAILS... RAIN WILL START OVERSPREADING OUR REGION ON THURSDAY. THE RAIN WILL OCCUR AHEAD OF A SURFACE WARM FRONT OR INVERTED TROUGH EXTENDING FROM THE GULF COAST STATES THROUGH THE TENNESSEE VALLEY. A CLOSED 500 MB LOW OVER THE SOUTHERN PLAINS WILL PROVIDE INCREASING DIFFLUENCE ALOFT ACROSS THE LOWER AND MID MISSISSIPPI VALLEY. THE PRIME TIME FRAME FOR HEAVY RAIN APPEARS TO BE THURSDAY NIGHT INTO FRIDAY...WHEN THE 500 MB CLOSED LOW LIFTS NORTHEAST TOWARD THE LOWER OHIO VALLEY. THE ASSOCIATED SURFACE LOW WILL MOVE NORTH INTO OUR REGION ON FRIDAY. THE 00Z GFS APPEARS TO BE SLOWER AND FURTHER WEST THAN EITHER ITS ENSEMBLE MEAN OR THE 00Z ECMWF. THE FORECAST WILL FOLLOW THE CONSENSUS TRACK...WHICH TAKES THE LOW INTO THE LOWER OHIO VALLEY LATE FRIDAY OR FRIDAY EVENING. JUST AHEAD OF THE LOW...A VERY MOIST SOUTHERLY FLOW UP TO 30 KNOTS AT 850 MB WILL RAISE PRECIP WATER VALUES WELL OVER AN INCH. THE 00Z GFS INDICATES PW VALUES AROUND 1.5 INCHES OVER THE MISSOURI BOOTHEEL NEAR THE TIME OF THE LOW PASSAGE. ONCE AGAIN WITH THIS SYSTEM...THE MAXIMUM QPF SHOULD BE SOUTH AND EAST OF THE OHIO RIVER. LOW LEVEL CONVERGENCE AND MOISTURE SHOULD BE FOCUSED ALONG THE SURFACE TROUGH/WARM FRONT...WHICH IS LIKELY TO LIFT ONLY AS FAR NORTH AND NORTHWEST AS THE OHIO RIVER. SINCE THE SYSTEM IS STILL FOUR TO FIVE DAYS OUT...THE LOCATIONS OF THE SURFACE FEATURES AND HEAVY RAIN AXIS ARE LIKELY TO SHIFT UNTIL THE MODELS ARE BETTER LOCKED IN. THE 00Z GFS AND ECMWF ARE INDICATING A COUPLE INCHES OF RAIN OVER WESTERN KENTUCKY AT THIS TIME. THE RAIN SHOULD END OR DIMINISH TO SCATTERED SHOWERS ON FRIDAY NIGHT AS THE SURFACE LOW PASSES BY. THE UPPER TROUGH WILL WEAKEN RATHER QUICKLY AS IT SHEARS APART IN CONFLUENT FLOW ASSOCIATED WITH THE SPLIT FLOW PATTERN. THE WEEKEND APPEARS MAINLY DRY...THOUGH A FEW SHOWERS COULD LINGER INTO SATURDAY. TEMPERATURES ON THE BACK SIDE OF THE LOW WILL COOL DOWN SLIGHTLY...WITH LOWS GETTING BACK DOWN INTO THE UPPER 30S ON SATURDAY NIGHT. && .AVIATION... ISSUED AT 619 AM CDT MON MAR 9 2015 CIGS AND VSBYS WILL CONTINUE TO SLOWLY DETERIORATE THROUGH THE PERIOD AS AN AREA OF LOW PRESSURE TRACKS FROM THE SOUTHERN PLAINS ACROSS THE TAF SITES. PRECIPITATION ASSOCIATED WITH THIS SYSTEM SHOULD BEGIN AFTER 00Z AT KCGI/KPAH AND PROGRESS NORTHEAST FROM THERE. WINDS WILL BE EITHER CALM OR LIGHT AND VARIABLE. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM/AVIATION...JP LONG TERM/FIRE WX...MY
Hazardous weather outlook, Mar 9, 3:32 AM CDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 332 AM CDT MON MAR 9 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-100845- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 332 AM CDT MON MAR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT MODERATE TO LOCALLY HEAVY RAIN IS POSSIBLE OVER WESTERN KENTUCKY TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MODERATE TO LOCALLY HEAVY RAIN IS POSSIBLE OVER WESTERN KENTUCKY ON TUESDAY. RAINFALL TOTALS OF AROUND ONE INCH ARE POSSIBLE TONIGHT AND TUESDAY OVER WESTERN KENTUCKY. A SECOND AND POTENTIALLY MORE SIGNIFICANT RAINFALL EVENT IS FORECAST THURSDAY THROUGH FRIDAY NIGHT ACROSS THE ENTIRE REGION. THE COMBINED EFFECT OF THE ONGOING SNOWMELT AND THE UPCOMING RAINFALL THIS WEEK COULD BRING RENEWED FLOODING OF RIVERS. MINOR FLOODING IS ALREADY FORECAST ALONG THE GREEN...OHIO...AND WHITE RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JP/MY
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 11:21 AM CDT | River Flood Warning | PAH | Crittenden, Livingston | 20 days |
Nearby
River Flood Warnings in Kentucky, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.